Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 3, 2000, 5:58 PM EDT for Loudon County, Monroe County, Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 5:58 PM EDT (21:58 UTC)
- Expired
- May 3, 2000, 6:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:10 PM EDT | Hail 0.88 | Lenoir City, TN | |
| May 3, 6:20 PM EDT | Hail 1 | Vonore, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 032159 SVRMRX TNC105-123-032230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 558 PM EDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUDON COUNTY IN EASTERN TENNESSEE MONROE COUNTY IN EASTERN TENNESSEE * UNTIL 630 PM EDT * AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR VONORE...OR 9 MILES EAST OF MADISONVILLE...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VONORE AROUND 605 PM EDT GREENBACK AROUND 620 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK rA STURDY SHELTER IMMEDIATELY! $$ LAT...LON 3549 8433 3548 8411 3578 8406 3580 8433 RBP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:31 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 3, 3:31 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT WED MAY 3 2000 SURFACE HIGH PRESSURE RIDGE OVER ATLANTIC WEDGING INTO CAROLINAS AND CUTOFF UPR LOW OVER OK SLOW MOVERS THROUGH SHORT TERM FORECAST. THETA-E RIDGING OVER MIDDLE TN SHIFTS INTO E TN EARLY TONIGHT. LEADING EDGE OF UPPER LEVEL DIFFLUENCE MOVES NE ACROSS CWA EARLY TONIGHT. THIS FEATURE MOVES N OF CWA EARLY TOMORROW WITH CONTINUED RIDGING ALOFT. MODELS IN GOOD AGREEMENT ON SYNOPTIC FEATURES. NGM QPF FOR E TN IN EXCESS OF AN INCH THIS EVENING/EARLY TONIGHT. SEEMS SOMEWHAT HIGH BUT AGREE WITH IDEA OF SLOW MOVING STORMS AND BOUNDARIES. BY FRI...UPR LOW MOVES TO JUST WEST OF W TN WHILE SURFACE RIDGE SLIDES SOUTH WEAKLY BUILDING INTO CWA. END RESULT OF THIS SQUEEZE PLAY IS CONTINUED SOUTHERLY FLOW...ABOVE NORMAL TEMPS (ESPCLY LOWS) AND PW'S. AIRMASS REMAINS UNSTABLE WITH DAYTIME HEATING BEING MAIN MECHANISM FOR PCPN CLOUDY THU AND PARTLY CLOUDY FRI. AS FOR THE EXTENDED...THE LONG-TERM MODELS ARE RELUCTANT TO MOVE THE UPPER-LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS INTO THIS WEEKEND...SO MAINTAINED A CHANCE OF DIURNAL CONVECTION. INSTEAD... THEY TRANSITION IT INTO AN OPEN WAVE SYSTEM...THAT LOOKS TO MOVE OVER THE AREA ON TUESDAY ASSOCIATED WITH A LARGER-SCALE POLAR TROUGH AND COLD FRONT (ATM...BEYOND THE EXTENDED). CHA TB 062/078 062/083 061 17551 TYS TB 060/076 061/080 060 17651 TRI TBl 057/075 057/079 057 17661 OQT TB 060/076 060/081 059 17651 .MRX... NC...NONE. TN...NONE. VA...NONE. SON
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.